Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 15, 2025, 1:35 PM CDT for 5 counties in Minnesota; 17 counties in North Dakota. It took effect at May 16, 2025, 7:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2025, 1:35 PM CDT (18:35 UTC)
- In effect from
- May 16, 2025, 7:00 AM CDT
- Expired
- May 17, 2025, 1:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Grand Forks, ND
All 22 counties
Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 30 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
813 WWUS73 KFGF 151835 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND Issued by National Weather Service Bismarck ND 135 PM CDT Thu May 15 2025 MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-049-052>054- 160245- /O.NEW.KFGF.WI.Y.0011.250516T1200Z-250517T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Devils Lake, Langdon, Fort Totten, Fargo, Akra, Minnewaukan, McLeod, Oakwood, Valley City, Nash, Cavalier, Grand Forks, Warren, Maida, Milnor, Syre, Lancaster, Gwinner, Crookston, Karlstad, Hatton, East Grand Forks, Fairdale, Argyle, Park River, Forman, Dresden, Mayville, Florian, Hillsboro, Twin Valley, Adams, Bowesmont, Leroy, Grafton, Walhalla, Drayton, Lakota, Lankin, Radium, New Rockford, Leeds, Ada, Faith, Considine, Maddock, Kelso, Backoo, Mcville, Roseville, Englund, Portland, Flaming, Moorhead, Hadler, Hallock, Lisbon, Rutland, Halstad, Mount Carmel, Vang, Cando, Aneta, Hope, Tolna, Finley, Stephen, Enderlin, Wahpeton, and Cooperstown 135 PM CDT Thu May 15 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 7 AM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hargrove
5 follow-up statements
649 WWUS73 KFGF 160224 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 924 PM CDT Thu May 15 2025 MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-049-052>054- 161030- /O.CON.KFGF.WI.Y.0011.250516T1200Z-250517T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Leroy, Wahpeton, Karlstad, Finley, Fargo, Lakota, Milnor, Flaming, Minnewaukan, Lankin, Mayville, Leeds, Forman, Twin Valley, Ada, Stephen, Portland, Tolna, Argyle, Maida, Maddock, Mcville, Englund, Backoo, Oakwood, Kelso, Roseville, Enderlin, Gwinner, Langdon, Crookston, Hatton, Park River, New Rockford, Hillsboro, McLeod, Fairdale, Warren, Radium, Halstad, Devils Lake, Dresden, Lisbon, Grafton, Vang, Nash, Drayton, Cavalier, Adams, Aneta, Moorhead, Grand Forks, Cooperstown, Hadler, Cando, Valley City, Syre, Hallock, Lancaster, East Grand Forks, Walhalla, Faith, Bowesmont, Akra, Fort Totten, Considine, Hope, Mount Carmel, Rutland, and Florian 924 PM CDT Thu May 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 1 AM CDT SATURDAY... * WHAT...North winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 7 AM Friday to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CJ
713 WWUS73 KFGF 160820 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 320 AM CDT Fri May 16 2025 NDZ006-007-161630- /O.NEW.KFGF.FZ.A.0001.250517T0700Z-250517T1500Z/ /O.CON.KFGF.WI.Y.0011.250516T1200Z-250517T0600Z/ Towner-Cavalier- Including the cities of Langdon, Maida, Vang, Mount Carmel, Considine, Dresden, and Cando 320 AM CDT Fri May 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...For the Wind Advisory, north winds 20 to 30 mph with gusts up to 45 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 30 possible. * WHERE...Cavalier and Towner Counties. * WHEN...For the Wind Advisory, from 7 AM this morning to 1 AM CDT Saturday. For the Freeze Watch, from late tonight through Saturday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. && $$ MNZ001>004-007-NDZ008-014>016-024-026>030-038-039-049-052>054-161630- /O.CON.KFGF.WI.Y.0011.250516T1200Z-250517T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Lankin, Valley City, Aneta, Twin Valley, Halstad, Park River, Milnor, Grafton, Finley, Lisbon, Portland, Moorhead, Lancaster, Rutland, Hallock, Faith, Crookston, Argyle, Fargo, Akra, Adams, Drayton, Fairdale, Cooperstown, Mcville, Stephen, New Rockford, Cavalier, Minnewaukan, Roseville, Devils Lake, Hillsboro, Radium, Florian, Fort Totten, Maddock, Karlstad, Mayville, Hope, Syre, Leroy, Tolna, Ada, Walhalla, Wahpeton, Kelso, Bowesmont, East Grand Forks, Flaming, Oakwood, Englund, Leeds, Gwinner, Nash, Lakota, Hatton, Forman, Grand Forks, McLeod, Hadler, Warren, Backoo, and Enderlin 320 AM CDT Fri May 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM CDT SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 7 AM this morning to 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
538 WWUS73 KFGF 161930 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 230 PM CDT Fri May 16 2025 NDZ006-007-170330- /O.UPG.KFGF.FZ.A.0001.250517T0700Z-250517T1500Z/ /O.NEW.KFGF.FR.Y.0001.250517T0700Z-250517T1500Z/ /O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/ Towner-Cavalier- Including the cities of Considine, Dresden, Langdon, Mount Carmel, Cando, Maida, and Vang 230 PM CDT Fri May 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts up to 45 mph. For the Frost Advisory, temperatures as low as 18 will result in frost formation. * WHERE...Cavalier and Towner Counties. * WHEN...For the Wind Advisory, until 1 AM CDT Saturday. For the Frost Advisory, from 2 AM to 10 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. && $$ NDZ008-014>016-054-170330- /O.NEW.KFGF.FR.Y.0001.250517T0700Z-250517T1500Z/ /O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/ Pembina-Benson-Ramsey-Eastern Walsh-Western Walsh- Including the cities of Leroy, Drayton, Devils Lake, Maddock, Fairdale, Backoo, Oakwood, Walhalla, Leeds, Nash, Bowesmont, Park River, Cavalier, Akra, Lankin, Minnewaukan, Grafton, Adams, and Fort Totten 230 PM CDT Fri May 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph. For the Frost Advisory, temperatures as low as 29 degrees will result in frost formation. * WHERE...Benson, Eastern Walsh, Pembina, Ramsey, and Western Walsh Counties. * WHEN...For the Wind Advisory, until 1 AM CDT Saturday. For the Frost Advisory, from 2 AM to 10 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. && $$ MNZ001>004-007-NDZ024-026>030-038-039-049-052-053-170330- /O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Karlstad, Syre, Wahpeton, Lakota, Crookston, Milnor, Halstad, Fargo, Cooperstown, New Rockford, Finley, Radium, Roseville, Lisbon, East Grand Forks, Kelso, Forman, Valley City, Grand Forks, McLeod, Hillsboro, Lancaster, Enderlin, Ada, Argyle, Twin Valley, Stephen, Tolna, Gwinner, Moorhead, Florian, Portland, Rutland, Mcville, Faith, Hatton, Hadler, Englund, Flaming, Hallock, Hope, Mayville, Aneta, and Warren 230 PM CDT Fri May 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lynch
527 WWUS73 KFGF 162214 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 514 PM CDT Fri May 16 2025 NDZ006>008-014>016-054-170615- /O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/ /O.CON.KFGF.FR.Y.0001.250517T0700Z-250517T1500Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Western Walsh- Including the cities of Devils Lake, Oakwood, Dresden, Walhalla, Fort Totten, Fairdale, Bowesmont, Vang, Lankin, Maida, Akra, Grafton, Nash, Drayton, Adams, Cando, Leroy, Maddock, Minnewaukan, Leeds, Backoo, Considine, Mount Carmel, Langdon, Park River, and Cavalier 514 PM CDT Fri May 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts up to 45 mph. For the Frost Advisory, temperatures as low as 32 will result in frost formation. * WHERE...Benson, Cavalier, Eastern Walsh, Pembina, Ramsey, Towner, and Western Walsh Counties. * WHEN...For the Wind Advisory, until 1 AM CDT Saturday. For the Frost Advisory, from 2 AM to 10 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. && $$ MNZ001>004-007-NDZ024-026>030-038-039-049-052-053-170600- /O.CON.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Moorhead, Enderlin, Rutland, Flaming, Stephen, Florian, Englund, Hallock, Faith, Lisbon, Warren, Roseville, Tolna, Twin Valley, Mcville, Kelso, Mayville, Fargo, McLeod, Hatton, Hillsboro, Lancaster, Finley, New Rockford, Ada, Radium, Argyle, Portland, Lakota, Syre, Valley City, Hope, Crookston, Aneta, Cooperstown, Halstad, Hadler, East Grand Forks, Karlstad, Gwinner, Forman, Wahpeton, Grand Forks, and Milnor 514 PM CDT Fri May 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Thomas
506 WWUS73 KFGF 170617 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 117 AM CDT Sat May 17 2025 NDZ006>008-014>016-054-171430- /O.EXP.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/ /O.CON.KFGF.FR.Y.0001.250517T0700Z-250517T1500Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Western Walsh- Including the cities of Backoo, Oakwood, Adams, Lankin, Considine, Fairdale, Maida, Mount Carmel, Cando, Minnewaukan, Devils Lake, Fort Totten, Dresden, Walhalla, Akra, Bowesmont, Park River, Grafton, Cavalier, Maddock, Nash, Leroy, Vang, Drayton, Langdon, and Leeds 117 AM CDT Sat May 17 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...WIND ADVISORY HAS EXPIRED... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Benson, Cavalier, Eastern Walsh, Pembina, Ramsey, Towner, and Western Walsh Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ001>004-007-NDZ024-026>030-038-039-049-052-053-170730- /O.EXP.KFGF.WI.Y.0011.000000T0000Z-250517T0600Z/ West Polk-Norman-Clay-Kittson-West Marshall-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Florian, Valley City, Moorhead, Flaming, Hatton, New Rockford, Syre, Cooperstown, Warren, Lisbon, Aneta, Mayville, Hope, Argyle, Crookston, Faith, Roseville, East Grand Forks, Ada, Halstad, Wahpeton, Enderlin, Finley, Hillsboro, McLeod, Fargo, Radium, Rutland, Tolna, Gwinner, Twin Valley, Kelso, Stephen, Lakota, Forman, Hadler, Milnor, Hallock, Englund, Lancaster, Karlstad, Portland, Mcville, and Grand Forks 117 AM CDT Sat May 17 2025 ...WIND ADVISORY HAS EXPIRED... While winds will remain breezy overnight, they will continue to slowly decrease into the morning hours. The wind advisory has been allowed to expire. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 15, 12:58 PM CDT, 37 minutes earlier. Its key messages:
- Showers and thunderstorms increasing in coverage today, with a level 1 out of 5 risk for severe thunderstorms mainly south of Highway 2.
- Showers continue on Friday with much cooler temperatures.
- There remains a 60 percent chance for at least 1 inch of rain over eastern North Dakota today through Friday.
Area forecast discussion, May 15, 12:58 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND Issued by National Weather Service Bismarck ND 1258 PM CDT Thu May 15 2025 .KEY MESSAGES... - Showers and thunderstorms increasing in coverage today, with a level 1 out of 5 risk for severe thunderstorms mainly south of Highway 2. - Showers continue on Friday with much cooler temperatures. - There remains a 60 percent chance for at least 1 inch of rain over eastern North Dakota today through Friday. && .UPDATE... Issued at 1251 PM CDT Thu May 15 2025 Quick update to issue Tornado Watch 251 for Wadena, Otter Tail, Grant, and Wilkin counties in Minnesota. Aviation discussion also updated below. && .DISCUSSION... Issued at 359 AM CDT Thu May 15 2025 ...Synopsis... The next 24 hours will see a strong 500 mb short wave lift north from northeast Nebraska and to the ND/MN/SD border area at 00z Fri then skirt toward Duluth by 00z Sat. Area of of showers and t-storms, scattered, continue to be funneled north- northwest in upper level moisture feed from central and southeast SD into central ND then into western Manitoba. This will continue thru much of the day and focus for this will be mainly west of the Red River valley. ...Rain and T-storm potential Today-Friday... Ahead of the upper low as it moves north will be an area of heavier rain and embedded thunderstorms which enters SE ND/WC MN late morning and spreads north reaching the Intl border by late this aftn. Now after the band of rain moves out and just north of where the upper low will be near the ND/MN/SD border is an area where instability will develop in a likely dry slot. a few hundred J/kg surface CAPE is likely in a zone roughly St. Cloud to Fargo mid aftn and SPC HREF indicates a brief time in the mid aftn for some updraft helicity tracks within this zone. Area is in a marginal risk for severe weather from SPC for this possibility of low topped supercells, maybe brief 1 inch hail and favorable location for potential funnel clouds on the north side of the upper low. Instability weakens by 00z from this.... and as upper low moves east deformation zone rain from the west will move east but in a weakening fashion with general showers, gusty north winds, and much cooler temps Friday. Overall rain amounts via WPC show highest potential for 1 inch plus of rain west of the Red River, transitioning to more so 0.50 inch being the most likely amount as you get to Baudette and Bemidji. Colder air moves in with potential for frost (temps below 36F) in NE ND and NW MN....probs of this are quite high in places like Langdon (over 90 pct). Next wave moves into Montana Sunday and then east across the Dakotas Monday-Tuesday. Differences exist on track of this system as some want to shift it more south from Montana and into the South Dakota or Nebraska vs thru southern ND. This has implications to how far north rain gets Mon night-Tues. ECMWF is decidedly more south tonight vs GFS and GEM. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1251 PM CDT Thu May 15 2025 Several rounds of showers and thunderstorms are expected to continue moving through the region today, primarily from south to north. MVFR to IFR visibility, strong and erratic wind gusts, and possibly MVFR ceilings can be expected with the strongest storms today. Later this afternoon into tonight, low ceilings are forecast to spread across the area from southwest to northeast, mostly IFR west of KGFK and KFAR, and MVFR elsewhere. Winds will mostly be out of the southeast to northeast around 10-20 kts through the forecast period, strongest this afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...ZH DISCUSSION...Riddle AVIATION...ZH/Hollan
Hazardous weather outlook, May 15, 3:58 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND Issued by National Weather Service Bismarck ND 358 AM CDT Thu May 15 2025 MNZ001>003-029-NDZ029-030-038-039-049-052-053-160900- West Polk-Norman-Clay-Wilkin-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland- 358 AM CDT Thu May 15 2025 This Hazardous Weather Outlook is for portions of northwest Minnesota, west central Minnesota, and southeast North Dakota. .DAY ONE...Today and Tonight There is a Level 1 out of 5 risk for severe thunderstorms this afternoon. Expected hazards include hail up to the size of quarters and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday...Strong northwest winds. Saturday night...Frost risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ004-007-NDZ006>008-014>016-024-026>028-054-160900- Kittson-West Marshall-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Western Walsh- 358 AM CDT Thu May 15 2025 This Hazardous Weather Outlook is for portions of northwest Minnesota, northeast North Dakota, and southeast North Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday...Strong northwest winds. Saturday night...Frost risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ014>017-022>024-027-028-030>032-040-160900- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- 358 AM CDT Thu May 15 2025 This Hazardous Weather Outlook is for portions of central Minnesota, north central Minnesota, northwest Minnesota, and west central Minnesota. .DAY ONE...Today and Tonight There is a Level 1 out of 5 risk for severe thunderstorms this afternoon. Expected hazards include hail up to the size of quarters and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Saturday night...Frost risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ005-006-008-009-013-160900- Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- 358 AM CDT Thu May 15 2025 This Hazardous Weather Outlook is for portions of north central Minnesota and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Saturday night...Frost risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hollan
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:21 PM CDT | Tornado Warning | FGF | Grant, Otter Tail, Wilkin | 39 min |
| May 15, 2:49 PM CDT | Tornado Warning | FGF | Wadena | 41 min |
| May 15, 3:45 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Polk, Red Lake | 60 min |
| May 15, 3:55 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Norman | 35 min |
| May 15, 4:04 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Kittson, Marshall, Pennington, Roseau | 41 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Norman, Polk | 50 min |
| May 15, 4:33 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 42 min |
| May 15, 4:43 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 62 min |
| May 15, 5:17 PM CDT | Tornado Warning | FGF | Polk | 28 min |
| May 15, 5:43 PM CDT | Tornado Warning | FGF | Marshall, Roseau | 32 min |
| May 15, 6:06 PM CDT | Special Weather Statement | FGF | Pembina | 39 min |
Nearby
Wind Advisories in North Dakota, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.